Prevention and Management of Drug-Induced QT Interval Prolongation and Torsades de Pointes

Activity Type: Knowledge-based  
CE Credit: 
No CE is offered with this activity.
Activity Fee:
 Members/Non-Members - Free

Overview

This activity discusses drug induced torsades de pointes (TdP) and distinguishing risk factors for drug-induced QTc interval prolongation and TdP and their contribution to the occurrence of TdP. Development of a patient-specific treatment regimen is also reviewed.

Learning Objectives

  • Given a patient with drug-induced torsades de pointes (TdP), distinguish risk factors for drug-induced QTc interval prolongation and TdP and their contribution to the occurrence of TdP.
  • Given a patient with drug-induced TdP, describe how this arrhythmia could have been prevented.
  • Assess the influence of emerging predictive analytics (validated QT interval prolongation risk scores, clinical decision support systems) on the risk of drug-induced QT interval prolongation.
  • Given a patient with drug-induced TdP, develop a patient-specific treatment regimen.

Speakers

Katy E. Trinkley, Pharm.D., BCACP, FCCP
Associate Professor
University of Colorado

James E. Tisdale, Pharm.D., BCPS, FACC, FAHA, FAPhA, FCCP, FNAP
Professor
Purdue University